# SDR 2019FA0000371

- Difficulty date: October 23, 2019
- Submitted: November 11, 2019
- Operation: General aviation
- Aircraft: N47LU
- Make and model: Piper PA-44-180
- Aircraft serial: 4496416
- Aircraft time: 786 hours
- Engine: Lyc O360A1H6
- Engine time: 786 hours
- System (JASC): 7160 · Engine Air Intake System
- Part: Plate
- Part number: 104757002
- Condition: Worn
- Location: Airbox
- Part time: 786 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON VISUAL INSPECTION, FOUND THE LEFT ENGINE CARBURETOR HEAT AIRBOX BACKPLATE (WELD) STEEL STAPLES WEARING THROUGH ALUMINUM WALL DUE TO AIR VIBRATION WHEN CARB HEAT DOOR IS FULLY DEFLECTED. SHOULD THE STAPLES WEAR THROUGH THE WALL ENTIRELY, FELT DOOR-STOP COULD BE SUCKED DIRECTLY INTO VENTURI OF CARBURETOR CAUSING AN INDUCTION BLOCKAGE AND ENGINE FAILURE. AIRCRAFT USED DAILY FOR FLIGHT TRAINING WITH AN AVERAGE OF 100 HOURS OF FLIGHT TIME EVERY 90 DAYS.
